Texas, 2005Flash Flooding and Hail in Texas, May 25 to 26, 2005
May 25 to 26, 2005 · NWS MAF · 23 events in 13 counties and zones
A significant round of severe weather affected west Texas late on the 25th and during the morning hours of the 26th. Scattered thunderstorms initiated late in the afternoon across the Permian Basin of west Texas and produced large hail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $653,000
- Crop damage
- $100,000
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant round of severe weather affected west Texas late on the 25th and during the morning hours of the 26th. Scattered thunderstorms initiated late in the afternoon across the Permian Basin of west Texas and produced large hail. By late evening the focus for initiation shifted west across the western Permian Basin and the Trans Pecos region. Large hail and damaging winds accompanied this activity. Convection became widespread over the Permian Basin before sunrise on the 26th. A swath of damaging winds swept over portions of the Upper Trans Pecos during the pre-dawn hours and resulted in multiple injuries when trailer homes were destroyed in eastern Loving County. Locally heavy rainfall resulted in flash flooding across much of the area. Several area highways had to be closed due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 25, 3:10 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, May 25, 3:10 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 PM CDT WED MAY 25 2005
.UPDATE...
MODIFIED THE ZONE TEXT AND GRIDS BEFORE TRANSMISSION TO INCLUDE
SEVERE THUNDERSTORM WATCH BOX #333 UNTIL 11 PM CDT FOR THE
NORTHERN HALF OF THE PERMIAN BASIN.
&&
.PREV DISCUSSION... /ISSUED 240 PM CDT WED MAY 25 2005/
SHORT TERM...
A FEW THUNDERSTORMS DEVELOPED IN THE VICINITY OF THE GLASS
MOUNTAINS/STOCKTON PLATEAU EARLY THIS AFTERNOON AS AN OUTFLOW
BOUNDARY FROM LAST NIGHT/S SOUTHERN PLAINS MCS HAS PUSHED
SOUTHWESTWARD INTO THESE AREAS. AS WITH THUNDERSTORMS OVER THE LAST
FEW DAYS...THE CONVECTION IS STRUGGLING DUE TO THE PROXIMITY OF AN
UPPER LEVEL RIDGE CENTERED OVER MEXICO. EXPECT ADDITIONAL WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE WESTERN
THIRD OF THE CWA AS A COMBINATION OF HEATING OF THE HIGHER TERRAIN
AND THE PRESENCE OF THE OUTFLOW BOUNDARY...AND AN INCREASE IN LOW
LEVEL MOISTURE BEHIND IT...WILL ALLOW FOR THIS. ALTHOUGH MID LEVEL
LAPSE RATES ARE AROUND 8.5 C/KM...CAPE VALUES ARE NOT VERY HIGH IN
THESE LOCALES AND 0 TO 6 KM BULK SHEAR VECTORS ARE ONLY PROGGED TO
BE IN THE 10 TO 15 KT RANGE UNTIL LATE TONIGHT WHEN THEY INCREASE TO
25 TO 35 KT. THEN AGAIN...WE COULD SEE AN ISOLATED STORM OR TWO PUT
OUT STRONG WINDS DUE TO THE DRY MID LEVELS.
WESTERLIES WILL CONTINUE TO SAG SOUTH TONIGHT AND WILL SHUNT THE
AFOREMENTIONED UPPER LEVEL RIDGE TO THE SOUTH. AT THE SURFACE...A
STRONG COLD FRONT WAS MAKING IT/S WAY SOUTH THROUGH THE NORTHERN
TEXAS PANHANDLE AND NORTHEASTERN NEW MEXICO...AND WAS ON THE VERGE
OF PASSING THROUGH THE KDHT AREA AT 25/18Z. THE FRONT IS FURTHER
SOUTH THAN PROGS WERE ABLE TO HANDLE...PROBABLY DUE TO OUTFLOW FROM
A CENTRAL PLAINS NOCTURNAL MCS. EXPECT THE FRONT TO COME CRASHING
SOUTH INTO THE AREA THIS EVENING...THEN PUSH SOUTH THROUGH THE AREA
BY SUNRISE THURSDAY. A MODERATELY UNSTABLE AIRMASS OVER THE EASTERN
HALF OF THE CWA AWAITS THE ARRIVAL OF THIS FRONT. CAPES OF 2500 TO
3000 J/KG AND LI/S AROUND -7 C WILL COINCIDE WITH STEEP MID LEVEL
LAPSE RATES OF 8.5 C/KM IN THESE AREAS. 0 TO 6 BULK SHEAR VECTORS
ARE PROGGED TO BE 35 TO 45 KT IN THESE SAME AREAS...ALTHOUGH MID
LEVEL WINDS WILL GENERALLY BE 10 KT OR LESS UNTIL 26/06Z. STILL
THINK WE COULD SEE QUITE A CLUSTER OF THUNDERSTORMS DEVELOP OVER THE
NORTHERN/NORTHEASTERN CWA BY EARLY EVENING...THEN ADVECT
SOUTHEASTWARD INTO WEST CENTRAL TEXAS. SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
ANOTHER MCS MAY DEVELOP OVER EASTERN NEW MEXICO THIS AFTERNOON/
EVENING IN REGION OF GOOD UPSLOPE FLOW...AND TRACK SOUTH/
SOUTHEASTWARD INTO THE MAF CWA. IF THIS MCS DEVELOPS...NOT CERTAIN
WE/LL SEE MUCH SEVERE WEATHER WHEN IT MOVES INTO THE CWA.
BUT...SINCE THERE MAY BE QUITE A FEW OUTFLOW BOUNDARIES FOR IT TO
INTERSECT WITH FROM EARLIER CONVECTION...WILL GO AHEAD AND INCLUDE
SEVERE WORDING FOR LOCATIONS ROUGHLY ALONG AND EAST OF THE PECOS
RIVER.
HEAVY RAINFALL WILL DEFINITELY BE POSSIBLE WITH CONVECTION THROUGH
TONIGHT. DEWPOINTS ARE IN THE UPPER 50S TO LOWER 60S ACROSS THE
NORTHERN AND EASTERN CWA...AND EXPECTED TO RISE A LITTLE MORE. THIS
YIELDS PRECIPITABLE WATER AMOUNTS NEAR 1.5 INCHES. WILL MENTION
HEAVY RAINFALL IN THE ZONES...AND INCLUDE MENTION OF FLASH FLOODING
IN THE HWO.
LASTLY...THE SURFACE PRESSURE GRADIENT BEHIND THE FRONT WILL BE
TIGHT. TIGHT ENOUGH FOR WINDS IN THE GUADALUPE MOUNTAINS TO REACH
40 MPH SUSTAINED...WITH GUSTS OVER 55 MPH POSSIBLE. THEREFORE...
WILL ISSUE A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS FROM LATE
EVENING UNTIL MID MORNING THURSDAY.
LONG TERM...
LOOKS LIKE THE SWITCH TO A BASICALLY AN ACTIVE PATTERN HAS BEGUN
THIS FORECAST CYCLE. PAINTED THE HIGHEST CHANCE POPS ACROSS THE
SOUTHEAST PERMIAN BASIN AND THE LOWER TRANS PECOS THURSDAY MORNING
DUE TO THE CONVECTIVE COMPLEX EXITING. THINKING THEIR WILL BE A
LULL THURSDAY AFTERNOON AND NIGHT WITH THE ATMOSPHERE WORKED OVER...
WITH ONLY 10-20 POPS WARRANTED.
ANTICIPATING ANOTHER COMPLEX FRIDAY AND FRIDAY NIGHT WITH RECOVERY
AND HEATING WITH THE NEXT SIGNIFICANT SHORTWAVE IN THE NORTHWEST FLOW
WITH THE NEXT BOUNDARY SHIFTING SOUTH. STORMS SHOULD ALSO FORM IN THE
MOUNTAINS AS WELL AND TRANSLATE INTO THE PLAINS. WENT HIGH CHANCE POPS
MANY AREAS...TRANSITION INTO LIKELY OR HIGHER POPS MAY BE NEEDED CLOSER
TO EVENT.
WENT WITH 20-30 POPS SATURDAY WITH THE APPROACH OF A 500 MILLIBAR
TROUGH AXIS AND NEXT SHORTWAVE IN THE NORTHWEST FLOW ALOFT. PAINTED
THE BEST CHANCE POPS ACROSS THE BIG BEND AND LOWER TRANS PECOS
WHERE THE FRONT HAS BEST CHANCE OF RESIDING AND AHEAD OF THE TROUGH
AXIS THE LONGEST. BEYOND SATURDAY LOOKS ACTIVE THROUGH THE REMAINDER
OF THE EXTENDED.
SUNDAY AND MONDAY LOOK TO REMAIN ACTIVE WITH ANOTHER NORTHERN STREAM
FRONT AND UNSTABLE NORTHWEST FLOW ALOFT. UPSLOPE FLOW AND CONTINUED
UNSTABLE NORTHWEST FLOW ALOFT WARRANT AT LEAST SLIGHT POPS AT THIS
TIME NEXT TUESDAY AND WEDNESDAY. COOLED TEMPERATURE THROUGH THE FORECAST
CYCLE IN WET REGIME AND FREQUENT FRONTAL PASSAGES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY UNTIL 10 AM CDT
THURSDAY FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WARNING IN EFFECT FROM 10 PM WEDNESDAY UNTIL 10 AM CDT
THURSDAY FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
67/12Hazardous weather outlook, May 25, 2:14 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT WED MAY 25 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261929-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
314 PM CDT WED MAY 25 2005 (214 PM MDT WED MAY 25 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE IN LOCATIONS GENERALLY
ALONG AND EAST OF THE PECOS RIVER FROM THIS AFTERNOON UNTIL LATE
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS
WITH THESE THUNDERSTORMS. HEAVY RAINFALL WILL BE LIKELY WITH
THUNDERSTORMS THIS AFTERNOON AND EVENING...WHICH COULD RESULT IN
FLASH FLOODING.
A STRONG COLD FRONT WILL PUSH SOUTH THROUGH THE AREA TONIGHT.
A TIGHT PRESSURE GRADIENT IN THE WAKE OF THE FRONTAL BOUNDARY
WILL LIKELY RESULT IN VERY STRONG WINDS THROUGH THE GUADALUPE
MOUNTAINS TONIGHT...ESPECIALLY THROUGH GUADALUPE PASS. THE
STRONGER WINDS ARE EXPECTED TO SUBSIDE THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A CHANCE OF THUNDERSTORMS WILL CONTINUE OVER MOST OF THE
OUTLOOK AREA THROUGH FRIDAY. THERE WILL BE A THREAT OF HEAVY
RAINFALL...AND POSSIBLY FLASH FLOODING...THURSDAY MORNING AS
THUNDERSTORM ACTIVITY WINDS DOWN.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. SINCE THE
GROUND MAY STILL BE SATURATED FROM RAINFALL ON WEDNESDAY
NIGHT AND THURSDAY...FLASH FLOODING WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
LOCAL LAW ENFORCEMENT...EMERGENCY MANAGERS...AND SPOOTER GROUPS
SHOULD KEEP ABREAST OF THE LATEST INFORMATION.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 25, 5:13 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 PM CDT WED MAY 25 2005
TXZ058-074-252345-
DAVIS/APACHE MOUNTAINS AREA TX-REEVES COUNTY AND UPPER TRANS PECOS
TX-
613 PM CDT WED MAY 25 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL JEFF DAVIS AND
SOUTH CENTRAL REEVES COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL REEVES
COUNTY AT 613 PM CDT...MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL...WIND GUSTS NEAR 50 MPH AND DEADLY CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Event by event
9 hail, 7 flash flood, 6 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Glasscock
- When
- May 25, 5:30 PM CST to 6:30 PM CST
- Where
- Glasscock County, St Lawrence
- Measured
- 1.25 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.667, -101.500
A National Weather Service Cooperative Observer reported half dollar size hail in St. Lawrence. Multiple reports were received by local officials of additional large hail as the storm moved east of St. Lawrence during the next hour.
Thunderstorm Wind, Pecos
- When
- May 25, 6:20 PM CST
- Where
- Pecos County, Imperial
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.267, -102.683
Fire department officials in Imperial reported that several 250 gallon diesel tanks were blown over by severe thunderstorm winds. In addition, a trampoline was lofted by the winds and blown over a house.
Flash Flood, Upton
- When
- May 25, 6:30 PM CST to 8:00 PM CST
- Where
- Upton County, 1 mi WNW of Rankin
- Property damage
- $3,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.217, -101.917
A National Weather Service Cooperative Observer reported that high water from flash flooding threatened her home just northwest of Rankin. Water was entering the back of her residence at 18:30 CST. The water receded before causing significant damage.
Hail, Upton
- When
- May 25, 6:34 PM CST
- Where
- Upton County, Mc Camey
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.133, -102.233
Hail, Midland
- When
- May 25, 7:43 PM CST
- Where
- Midland County, 12 mi SSE of Spraberry
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.750, -101.750
A storm spotter reported penny size hail along Farm to Market Road 1379 at the Midland and Glasscock County line.
Hail, Glasscock
- When
- May 25, 7:43 PM CST
- Where
- Glasscock County, 14 mi WNW of St Lawrence
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.750, -101.717
A storm spotter reported penny size hail along Farm to Market Road 1379 at the Midland and Glasscock County line.
Hail, Glasscock
- When
- May 25, 8:10 PM CST to 8:17 PM CST
- Where
- Glasscock County, Garden City
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.867, -101.500
Spotters reported hail ranging in size from nickels to quarters near Garden City and south along Farm to Market Road 33.
Hail, Howard
- When
- May 25, 8:49 PM CST
- Where
- Howard County, Forsan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.117, -101.367
Flash Flood, Howard
- When
- May 25, 9:12 PM CST to 11:30 PM CST
- Where
- Howard County, 5 mi S of Big Spring
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.183, -101.467
Storm spotters reported that flash flooding caused high water to inundate the intersection of U.S. Highway 87 and Farm to Market Road 33 south of Big Spring. More than one foot of flowing water covered the driving surface.
Hail, Howard
- When
- May 25, 9:18 PM CST to 9:26 PM CST
- Where
- Howard County, Big Spring
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.250, -101.467
Numerous reports of hail ranging in size from pennies to quarters were received from Big Spring.
Thunderstorm Wind, Gaines
- When
- May 25, 10:54 PM CST
- Where
- Gaines County, 1 mi S of Seminole
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.700, -102.650
Law enforcement officials reported that severe thunderstorm winds downed power lines on the south side of Seminole.
Hail, Andrews
- When
- May 25, 10:57 PM CST to 11:20 PM CST
- Where
- Andrews County, Florey
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.450, -102.583
A local television station relayed a report of quarter size hail in Florey. Additional reports from Florey indicated that the hail killed numerous birds. The storm propagated south and produced quarter size hail that covered the ground west of Andrews along State Highway 176 by 23:20 CST.
Flash Flood, Dawson
- When
- May 25, 11:00 PM CST to May 26, 3:00 AM CST
- Where
- Dawson County, 15 mi NNE of Lamesa
- Crop damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.933, -101.850
A rural resident reported that heavy rainfall resulted in flash flooding that washed out a cotton crop and inundated secondary roadways off U.S. Highway 87 in northern Dawson County.
Hail, Gaines
- When
- May 25, 11:05 PM CST to 11:20 PM CST
- Where
- Gaines County, Seminole
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -102.650
Several reports were received of nickel to quarter size hail in Seminole.
Flash Flood, Gaines
- When
- May 25, 11:26 PM CST to May 26, 1:30 AM CST
- Where
- Gaines County, Seminole
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -102.650
Local law enforcement officials reported that heavy rainfall caused flash flooding in the streets of Seminole. Six vehicles were reported to be stranded in the flowing flood waters. Several motorists were rescued by fire department personnel. No injuries were reported.
Thunderstorm Wind, Dawson
- When
- May 25, 11:27 PM CST
- Where
- Dawson County, Lamesa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.733, -101.950
Law enforcement officials reported that severe thunderstorm winds blew down at least one utility pole in Lamesa.
Thunderstorm Wind, Loving
- When
- May 26, 3:05 AM CST to 3:35 AM CST
- Where
- Loving County, 24 mi NE of Mentone
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.950, -103.317
Destructive winds estimated to be 80 mph affected portions of Loving County. Twenty-six power poles were blown down along a five mile stretch of Highway 302 west of the Loving and Winkler County line. This resulted in widespread power outages. Three oil field workers were injured when their trailers were destroyed by the winds.
Thunderstorm Wind, Winkler
- When
- May 26, 3:53 AM CST
- Where
- Winkler County, 3 mi NW of Wink
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.783, -103.183
The Winkler County Airport ASOS recorded a severe thunderstorm wind gust to 63 MPH. No damage was reported in Winkler County.
Thunderstorm Wind, Ward
- When
- May 26, 4:31 AM CST
- Where
- Ward County, Pyote
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.533, -103.133
Local officials reported that severe thunderstorm winds blew down a utility pole in Pyote.During the early morning hours of the 26th, an organized line of convection evolved into a bow-shaped complex and propagated southeastward across the Upper Trans Pecos region of west Texas. A widespread swath of severe winds accompanied the bow over Loving, Ward, and Winkler Counties. Significant damage occurred in Loving County, where three trailer houses located at remote oil fields were destroyed by winds estimated at 80 MPH. Three oil field workers were injured. In addition, at least twenty-five power poles were blown down by the winds.
Lightning, Ward
- When
- May 26, 5:20 AM CST
- Where
- Ward County, Barstow
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.510, -103.102 (the zone’s center; the record gives no point)
A lightning strike sparked an early morning residential fire in Barstow. No injuries were reported.
Flash Flood, Reagan
- When
- May 26, 6:00 AM CST to 9:30 AM CST
- Where
- Reagan County, Big Lake
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.200, -101.467
Law enforcement officials in Big Lake reported that flash flooding resulted in high water flowing through several city streets. At 06:00 CST, water was reportedly up to the doors on several vehicles. Water flowed over the curbs on many streets. By 08:40 CST nearly six inches of water flowed over Farm to Market Road 1676 just south of U.S. Highway 67.
Flash Flood, Upton
- When
- May 26, 6:30 AM CST to 9:00 AM CST
- Where
- Upton County, 4 mi SW of Rankin
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 31.183, -101.950
Multiple reports of flash flooding were received from the Rankin area. Initial reports indicated that flood waters were inundating the porch at the Rankin Airport offices. by 06:30 CST, flowing water had inundated several area highways. The intersection of State Highway 349 and U.S. Highway 67 was impassable, as were several city streets. By 08:00 CST flash flooding had rendered State Highway 349 impassable with more than two feet of water flowing over the roadway north of Rankin.
Flash Flood, Ector
- When
- May 26, 6:48 AM CST to 8:20 AM CST
- Where
- Ector County, Odessa
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.850, -102.367
Ector County and Odessa officials reported flash flooding from near Goldsmith to Odessa. At 06:48 the Odessa Fire Department barricaded the intersection of Dixie and Center due to flowing water. Nearly half a foot of water also was reported flowing across Farm to Market Road 181 near the intersection with State Highway 302.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 25, 2005$81,000 · 1 in hail · 18 events
- Storm Surge in New Hampshire, May 25 to 26, 2005$150,000 · 1 event
- Storm Surge in Maine, May 25 to 26, 2005$100,000 · 2 events
- Hail and Damaging Winds in Texas, May 25 to 26, 2005$35,000 · 2.5 in hail · 14 events
- Hail and Damaging Winds in New Mexico, May 25 to 26, 2005$25,000 · 2 in hail · 8 events
- Hail in New Mexico, May 25, 20052 in hail · 19 events
- High Wind in Rhode Island, May 25, 2005$20,000 · 50 kt wind · 2 events
- Hail in Texas, May 25, 20051.75 in hail · 9 events
- Tornado and Hail in Florida, May 25, 2005$5,000 · F0 · 9 events
- Hail and Damaging Wind in Oklahoma, May 25, 20051 in hail · 7 events
- Hail and Damaging Wind in Florida, May 25, 20051 in hail · 5 events
- Hail and Damaging Wind in Texas, May 25, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450492, 5450493, 5450645, 5450494, 5450495, 5450496, 5450567, 5450568, 5451116, 5450569, 5450572, 5450573, 5450642, 5450571, 5450641, 5450570, 5450574, 5450575, 5450639, 5450640, 5450700, 5450644, 5450643.